Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 204, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 16, 2004, 3:38 PM CDT for Madison County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2004, 3:38 PM CDT (20:38 UTC)
- Expired
- Jun 16, 2004, 4:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 45 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.6 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1127 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
932 WUUS54 KJAN 162038 SVRJAN MSC089-162115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 338 PM CDT WED JUN 16 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 415 PM CDT * AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 3 MILES NORTH OF CANTON...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... MOVE NEAR INTERSTATE 55 NORTH OF CANTON DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3263 9012 3259 8996 3280 8989 3277 9003 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:15 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 16, 3:15 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT WED JUN 16 2004 .SHORT TERM... I AM ANTICIPATING A RAPID DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE FORECAST AREA THIS EVENING DUE TO TWO FACTORS: LOSS OF SURFACE-BASED INSTABILITY AND EBBING UPPER LEVEL SUPPORT AS A SHEAR AXIS STALLS WEST OF THE MS RIVER. THE ONLY AREA WHERE ACTIVITY IS EXPECTED LINGER THROUGH THE NIGHT SHOULD BE IN THE NW QUADRANT OF THE CWA AND EVEN HERE THUNDER SHOULD NOT BE AN ISSUE AFTER MIDNIGHT. THE WET GROUND OVER THE ENTIRE REGION SHOULD MAKE THE DEVELOPMENT OF LOW CLOUDS A CERTAINTY FOR LATER TONIGHT...BUT DENSE FOG IS GENERALLY NOT ANTICIPATED. FOR TOMORROW...THE STALLED SHEAR AXIS TO THE NORTHWEST OF THE FORECAST AREA WILL WEAKEN A BIT AS A MID LEVEL RIDGE BUILDS IN FROM THE WEST. THE 12Z GFS HAS 500 MB HEIGHTS OVER MOST OF MS UP TO 594 DECAMETERS BY EVENING AND THIS WOULD IMPLY SOME BACKGROUND ATMOSPHERIC SUBSIDENCE DURING THE DAY TOMORROW. THIS FACTOR WILL RESULT IN MIDDAY AND AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY BEING LESS PERVASIVE THAN THAT SEEN TODAY. KEPT LIKELY WORDING CONFINED MAINLY TO THE ARKLAMISS WHERE FORCING AND CONVERGENCE WILL BE GREATEST. ONLY SCATTERED CONVECTION EXPECTED ELSEWHERE. ADDITIONALLY...MUCH WEAKER WIND PROFILES FROM 500 MB DOWN TO THE SURFACE SHOULD NOT ALLOW FOR MUCH IN THE WAY OF STORM ORGANIZATION AND NOTHING SEVERE EXPECTED. I WENT ON THE WARM SIDE OF GUIDANCE FOR HIGHS TOMORROW TAKING INTO ACCOUNT THE BUILDING UPPER LEVEL RIDGE. FRIDAY AND SATURDAY...THE AFOREMENTIONED SHEAR AXIS WILL FURTHER WEAKEN AS IT ORIENTS ITSELF WEST TO EAST ACROSS THE LOWER MISSISSIPPI VALLEY. THE UPPER LEVEL RIDGE WILL ALSO REMAIN IN PLACE WITH LITTLE WAVER IN INTENSITY. DEEPER LOW LEVEL MOISTURE DURING THIS TIME FRAME SHOULD RESIDE ALONG AND SOUTH OF THE SHEAR AXIS SO HIGHER AFTERNOON AND EVENING POPS INCLUDED IN THESE AREAS - WORKING OUT TO SLIGHT CHANCE IN THE NORTHERN THIRD WITH LOW END CHANCE WORDING ELSEWHERE. HIGHS SHOULD REMAIN UP IN THE 90S BOTH DAYS AND I WENT ON THE HIGH SIDE OF GUIDANCE IN THAT REGARD. .LONG TERM... OPERATIONAL GFS AND EURO MODEL RUNS ARE STILL WANTING TO PUSH A COLD FRONT INTO THE FORECAST AREA IN THE TIME VICINITY OF THIS SUNDAY. IM STILL NOT BUYING THIS YET BUT I DID KEEP CHANCES OF RAIN UP AT OR ABOVE CLIMATOLOGY FROM SUNDAY THROUGH TUESDAY TO HEDGE AGAINST A STALLED BOUNDARY IN THE SOUTHEAST. ANOTHER FACTOR IN FAVOR OF THIS STANCE IS THE EXPECTED BREAKDOWN OF THE RIDGE THAT WILL KEEP US ABOVE NORMAL TEMPERATURE-WISE THROUGH FRIDAY THROUGH SUNDAY. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Jun 16, 3:03 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 303 PM CDT WED JUN 16 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 172003- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 303 PM CDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...FLOODING... SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS EVENING AND REDEVELOP DURING THE DAY ON THURSDAY. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WITH AMOUNTS OF ONE TO TWO INCHES IN A HOUR. THIS COULD CAUSE SOME MINOR FLOODING OF SMALL CREEK AND AREAS OF POOR DRAINAGE AND PONDING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 16, 3:16 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0312 PM FLASH FLOOD LOUISVILLE 33.12N 89.05W
06/16/2004 WINSTON MS EMERGENCY MNGR
STREETS FLOODED IN DOWNTOWN LOUISVILLE.
&&
LJWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:02 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 28 min |
| Jun 16, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.